Hail, Union
- When
- June 2, 3:45 PM MST
- Where
- Union County, Capulin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.750, -104.000
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 1:59 PM MST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT MON JUN 2 2003 MAIN CONCERN TONIGHT WILL BE THUNDERSTORMS AND DISSIPATION TIME. CURRENT SATELLITE AND RADAR IMAGERY SHOWS MATURE CUMULUS ACROSS THE WESTERN...SOUTHERN...CENTRAL MOUNTAINS AS WELL AS JUST STARTING ALONG THE SANGRE DE CRISTOS AND ADJACENT EAST SLOPES. EXPECT MOST OF THE ACTIVITY ACROSS THE WEST AND SOUTH TO DISSIPATE AS THE SUN GOES DOWN ESPECIALLY WITH 30 TO LOWER 40 DEWPOINTS. HOWEVER... NORTHEASTERN AREAS COULD BE UNDER THE GUN WITH A WEAK RIPPLE CAUGHT IN THE NORTHWEST FLOW KEEPING THINGS GOING WELL INTO THE EVENING. ALSO EXPECT A STORM COMPLEX TO TRANSLATE IN FROM COLORADO AND HIT THE NORTHEAST CORNER. THUS WILL MENTION POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS PER SPC DISCUSSION ACROSS THE NORTHEAST. MODELS OVERALL INDICATE A STEADY NORTHWEST FLOW PATTERN THROUGH MUCH OF THE WEEK. LOOKING AT SOME MOISTURE SURGES DOWN THE EASTERN PLAINS HOWEVER GFS AND MESO ETA DIFFER ON SOME OF THE SOLUTIONS. FIGURE THAT THERE WILL BE ENOUGH INSTABILITY AND LOW LEVEL MOISTURE TO POP AT LEAST SOME ISOLATED ACTIVITY OVER THE MOUNTAINS THROUGH THE NEXT SEVERAL DAYS. ALSO LOOKING AT ONLY SLIGHT TEMPERATURE VARIATIONS THROUGH MIDWEEK BEFORE OVERALL COOLING TOWARDS THE END OF THE WEEK AS HEIGHTS FALL. HEDGED THE SOLUTION FOR TUESDAY NIGHT INTO WEDNESDAY AS MESO ETA LOOKS TO BE MUCH MORE BULLISH ON BRINGING A EASTERLY SURGE IN VS THE GFS. ALSO ADDED IN SOME SLIGHT CHANCE POPS OVER THE WESTERN MOUNTAINS TUESDAY AND WEDNESDAY AS FEEL THERE WILL BE ENOUGH INSTABILITY AND LOWER LEVEL MOISTURE FOR SOME ISOLATED DEVELOPMENT. ALSO TRIED TO FIND TUNE THE CHANCE POPS BASED ON THE LIKELIHOOD OF THUNDERSTORM COMPLEXES MOVING OUT OF THE CENTRAL MOUNTAINS INTO THE PLAINS. THAT IS ALWAYS A TOUGH CALL. TIMING OF THE WEAK RIPPLES CAUGHT IN THE NORTHWEST FLOW WILL ALSO PROVE TO BE TOUGH SO A WIDE PAINTBRUSH IS NEEDED. GFS INDICATES ANOTHER SIGNIFICANT PUSH INTO THE EASTERN PLAINS THURSDAY EVENING INTO FRIDAY MORNING. COULD FRIDAY NIGHT PROVIDE A STRONG ENOUGH PUSH TO SPILL HIGHER DEWPOINTS INTO THE RIO GRANDE VALLEY. TOUGH CALL...WILL MOST LIKELY HAVE TO BANK ON THUNDERSTORM COMPLEXES ALONG THE EAST SLOPES TO PROVIDE THE EXTRA NEEDED PUSH AS PRESSURE GRADIENT RATHER LAX. LONG RANGE MODELS HINTING AT A LARGE PATTERN CHANGE LATE ON THE WEEKEND INTO EARLY NEXT WEEK. ENSEMBLES SHOW BLOCKING WEST COAST RIDGE TO BREAK DOWN WITH ACTIVE NORTHERN JET ACROSS NORTHERN US. THIS WOULD PROVIDE THE IMPETUS TO BRING IN A MORE WEST TO SOUTHWEST FLOW ALOFT WHICH WOULD SPELL HIGHER MAX TEMPS...LOWER DEWPOINTS...OVERALL AND LESS CONVECTIVE ACTIVITY AND GUTSIER AFTERNOON WINDS. BACK DOOR COLD FRONTS WOULD ALSO BE LESS INTRUSIVE. WILL TREND TOWARDS A DRIER FORECAST FOR MONDAY WITH HIGHER TEMPS. WACHTER PRELIMINARY NUMBERS... FARMINGTON................ 053/091 052/087 054 50000 GALLUP.................... 046/088 045/087 046 50000 GRANTS.................... 044/088 043/086 044 50100 GLENWOOD.................. 055/093 055/091 055 50000 CHAMA..................... 042/082 040/078 041 50212 LOS ALAMOS................ 051/081 050/074 050 50101 RED RIVER................. 038/069 036/065 037 50233 TAOS...................... 043/079 042/074 042 50222 SANTA FE.................. 049/081 048/076 048 50101 SANTA FE AIRPORT.......... 051/084 050/077 050 50001 ESPANOLA.................. 052/086 051/080 051 50001 ALBUQUERQUE HEIGHTS....... 061/091 061/087 061 50101 ALBUQUERQUE VALLEY........ 057/092 057/089 057 50101 ALBUQUERQUE FOOTHILLS..... 055/083 055/084 055 50101 ALBUQUERQUE WEST MESA..... 059/091 059/087 059 50101 SOCORRO................... 058/094 058/092 058 50101 SANDIAPARK/CEDAR CREST... 048/078 048/078 048 50111 MORIARTY/ESTANCIA......... 049/085 049/082 049 50111 CARRIZOZO................. 058/092 058/089 058 50111 RUIDOSO................... 051/087 051/083 051 50211 RATON..................... 047/077 046/069 046 50323 LAS VEGAS................. 048/080 046/072 046 50113 ROY....................... 047/078 045/072 046 50323 CLAYTON................... 054/076 051/070 055 50433 SANTA ROSA................ 055/087 053/080 054 50212 TUCUMCARI................. 056/085 053/078 056 50313 FORT SUMNER............... 059/089 058/082 059 50212 CLOVIS.................... 058/084 057/081 058 50213 PORTALES.................. 059/086 058/085 059 50212 ROSWELL................... 062/092 062/089 061 50111 .ABQ...NONE.
NMZ001>021-026-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING ACROSS THE NORTHEASTERN CORNER NORTH OF I-40 AND EAST OF THE SANGRE DE CRISTO MOUNTAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE TEXAS AND OKLAHOMA BORDER COUNTIES ON TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE DOMINANT THREAT WITH ISOLATED TORNADOES POSSIBLE FROM CLOVIS TO CLAYTON. FORECAST MODELS INDICATE MORE STRONG TO SEVERE STORMS POSSIBLE THURSDAY AND ON THE WEEKEND ACROSS THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN COLFAX...UNION...MORA AND HARDING COUNTIES.
The Pueblo radar (KPUX), 191 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365324, 5365325, 5365327, 5365326.